SpringerOpen Newsletter

Receive periodic news and updates relating to SpringerOpen.

Open Access Research Article

A Fixed Point Approach to the Stability of a Volterra Integral Equation

Soon-Mo Jung

Author Affiliations

Mathematics Section, College of Science and Technology, Hong-Ik University, Chochiwon 339-701, South Korea

Fixed Point Theory and Applications 2007, 2007:057064  doi:10.1155/2007/57064

The electronic version of this article is the complete one and can be found online at: http://www.fixedpointtheoryandapplications.com/content/2007/1/057064

Received:13 April 2007
Accepted:23 May 2007
Published:17 June 2007

© 2007 Jung

This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

We will apply the fixed point method for proving the Hyers-Ulam-Rassias stability of a Volterra integral equation of the second kind.


  1. Ulam, SM: A Collection of Mathematical Problems, Interscience Tracts in Pure and Applied Mathematics, no. 8,p. xiii+150. Interscience, New York, NY, USA (1960)

  2. Hyers, DH: On the stability of the linear functional equation. Proceedings of the National Academy of Sciences of the United States of America. 27(4), 222–224 (1941). PubMed Abstract | Publisher Full Text | PubMed Central Full Text OpenURL

  3. Rassias, ThM: On the stability of the linear mapping in Banach spaces. Proceedings of the American Mathematical Society. 72(2), 297–300 (1978). Publisher Full Text OpenURL

  4. Forti, GL: Hyers-Ulam stability of functional equations in several variables. Aequationes Mathematicae. 50(1-2), 143–190 (1995). Publisher Full Text OpenURL

  5. Găvruţa, P: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings. Journal of Mathematical Analysis and Applications. 184(3), 431–436 (1994). Publisher Full Text OpenURL

  6. Hyers, DH, Isac, G, Rassias, ThM: Stability of Functional Equations in Several Variables, Progress in Nonlinear Differential Equations and Their Applications,p. vi+313. Birkhäuser, Boston, Mass, USA (1998)

  7. Hyers, DH, Rassias, ThM: Approximate homomorphisms. Aequationes Mathematicae. 44(2-3), 125–153 (1992). Publisher Full Text OpenURL

  8. Jung, S-M: Hyers-Ulam-Rassias stability of functional equations. Dynamic Systems and Applications. 6(4), 541–565 (1997)

  9. Jung, S-M: Hyers-Ulam-Rassias Stability of Functional Equations in Mathematical Analysis,p. ix+256. Hadronic Press, Palm Harbor, Fla, USA (2001)

  10. Rassias, ThM: On the stability of functional equations and a problem of Ulam. Acta Applicandae Mathematicae. 62(1), 23–130 (2000). Publisher Full Text OpenURL

  11. Diaz, JB, Margolis, B: A fixed point theorem of the alternative, for contractions on a generalized complete metric space. Bulletin of the American Mathematical Society. 74, 305–309 (1968). Publisher Full Text OpenURL

  12. Cădariu, L, Radu, V: On the stability of the Cauchy functional equation: a fixed point approach. Iteration Theory (ECIT '02), Grazer Math. Ber., pp. 43–52. Karl-Franzens-Univ. Graz, Graz, Austria (2004)

  13. Cădariu, L, Radu, V: Fixed points and the stability of Jensen's functional equation. Journal of Inequalities in Pure and Applied Mathematics. 4(1, article 4), 1–7 (2003)

  14. Jung, S-M: A fixed point approach to the stability of isometries. Journal of Mathematical Analysis and Applications. 329(2), 879–890 (2007). Publisher Full Text OpenURL

  15. Radu, V: The fixed point alternative and the stability of functional equations. Fixed Point Theory. 4(1), 91–96 (2003)